3 weeks after Juvederm, my eyes are still very swollen and got a pretty bad allergic reaction? (Photo)

Three weeks ago I had the Juvederm injected to the area on the both side of my eyes, tear through, face, and lip. Since then my eyes are very swollen in the morning, at night eyelid fold become more layers. Around the 13th day, my eyes were very itchy and it diminished the day after but still swollen. And the 16th day my nose started to feel congested. Then 19th day I have the throat tightness and chest discomfort. Could this be the allergic reaction to Juvederm? What should I do?

Doctor Answers 5

Swelling around eyes after Juvederm

I don't think this is an allergy. Juvederm tends to do this and is not the recommended filler for this area. Please read my link. Juvederm attracts too much water and leads to chronic swelling around the eyes.


Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Allergy and Juvederm

Allergic reactions to Juvederm and other HA fillers such as Restylane are rare, but well known. You need to return to your Specialist for advice and further testing. More information is needed, have you had Juvederm before ? Did you have a cold or any dental work- sinus infection around the same time Juvederm was injected? Do you suffer any allergies? It is vitally important to choose an experienced injector, but equally important to choose one that is experienced enough to rectify any possible side effects. 

All of these factors need to be considered. Your injector can then determined the best course of action. 

Kind regards

Dr Davin Lim
Laser and aesthetic dermatologist
Brisbane, Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 62 reviews

Swelling following inject of Juvederm into tear troughs

Thank you for sharing your question. It is difficult to determine your problem from the photos. See an experienced Oculoplastic Surgeon for evaluation of this sensitive area of the face. Feel better.

Allergic Reaction

Please return to your treating physician to determine if you are having an allergic reaction to Juvederm or some other type of allergic reaction.  Best, Dr. Green

Reaction to filler

Hello,
I would return to your doctor who did the injections as soon as possible. Allergic reactions to hyaluronic acid products are rare, but may occur. Juvederm can cause edema around the eyes but it is not supposed to cause systemic symptoms such as respiratory distress.

Please see your injecting physician as soon as possible.

Gail Nield, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.